Missouri, 2016Flash Flood and Damaging Winds in Missouri, July 6 to 7, 2016
July 6 to 7, 2016 · NWS EAX · 52 events in 24 counties and zones
July 6-7, 2016 was an active couple of days across northeastern Kansas and northwestern Missouri. On the morning of July 6, there were a few isolated storms that produced some minor damage to some outbuildings and trees in Linn County, Missouri.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 52
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
July 6-7, 2016 was an active couple of days across northeastern Kansas and northwestern Missouri. On the morning of July 6, there were a few isolated storms that produced some minor damage to some outbuildings and trees in Linn County, Missouri. Then on the morning of July 7th a large MCS bow moved out of eastern Nebraska and brought widespread wind damage to most of the area. Most the wind damage was relegated mostly to trees and powerlines, however a few outbuildings and vehicles were also damaged. No injuries were reported from this system.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before the first event at Jul 6, 5:36 AM CST, 1 hour 40 minutes earlier.
Area forecast discussion, Jul 6, 5:36 AM CST, 1 hour 40 minutes before
Area Forecast Discussion
National Weather Service Kansas City/Pleasant Hill MO
636 AM CDT WED JUL 6 2016
.Update...
Issued at 629 AM CDT WED JUL 6 2016
Have updated the forecast to really increase PoPs over portions of
the KC Metro. A MCV is leading to strong convective development on
its eastern edge over eastern Kansas. Mesoanalysis shows there is
modest CAPE of about 2000 J/kg. Shear is very weak though so it's
likely we'll see very strong initial updrafts then a weakening trend.
Also, Lawrence reported some gusty winds with a storm that moved over
the ASOS so there may be localized strong wind gusts under these
storms. Freezing levels per RAP forecast soundings of about 14.4 K
feet suggest needing to have 50 DBZ heights to around 40 to 42 K
feet for severe hail. If there is a sustained updraft that reaches or
exceeds this level then warnings will be needed.
&&
.Discussion...
Issued at 342 AM CDT WED JUL 6 2016
This is a very complex forecast over the next 24 to 36 hours with
lots of mesoscale elements having huge impacts on our local weather.
First, a severe MCS is moving through eastern Kansas. This is being
sustained by several MCVs and a vast reservoir of moderate to strong
instability. The one thing that might inhibit sustained eastward
propagation into western Missouri/extreme eastern Kansas is
relatively weak shear. This would suggest outflow dominant storms
but given the strong CAPE in the area and well defined MCVs, think
there is a good chance for getting renewed updrafts on the gust
front leading to a more sustained complex. Thus, the threat of
severe storms, with potential for damaging winds, seems very
possible in our far southwestern counties this morning.
The other mesoscale feature to track this AM is a gust front sliding
south out of Iowa and into northern Missouri. Confidence is less in
this becoming an issue for a few reasons. First, the low level jet
is mainly feeding into the Kansas storm complex limiting convergence
on the gust front. Also, and MCV associated with the convection in
Iowa should have moved east of our northeastern CWA by the time it
might support any additional convection.
For PoPs for the short-term, relied heavily on the HRRR, RAP and
CR-HRRR which all have the best, though still not good, sense of
what is going on.
Naturally this anticipated convection throws a wrench into the
potential heat and the going heat advisory. The anticipation is that
the convection, and its associated cloud cover should be east of the
forecast area by the late morning or early afternoon. Using a
similar approach to the PoPs, temperatures still climb into the mid
90s with dewpoints in the mid to upper 70s. This combination still
yields heat index values in the 100 to 105 range across the
advisory area and even into portions of the KC metro and far
northeastern Missouri. So will go ahead and bring the heat advisory
further north to account for this.
Focus then shifts to tonight into Thursday AM. There's increasing
chances that a severe MCS will track into the mid Missouri Valley
late tonight. One key difference for Wednesday night compared to
this morning is that shear looks much more favorable, particularly
in the 0-3 km level. The anticipation is that there will be a very
unstable airmass available for a convective system to move into.
With a strong low level jet feeding into it and stronger mid level
winds, shear values increase substantially in the lower levels.
Overall, it looks like convection will develop in western Nebraska
or South Dakota, quickly organize and then track to the east to east-
southeast. This potentially severe complex of storms would most
likely affect northern Missouri with potentially damaging winds
early Thursday morning.
For the extended, an upper ridge will build across the center of the
country. Although at this time, it looks like the hottest
temperatures will be west of the forecast area. While dewpoints will
remain uncomfortable, at the moment it looks like we won't see a
prolonged period of excessive heat given the focus for the hottest
temperatures to remain west of the area.
&&
.Aviation...(For the 12Z TAFS through 12Z Thursday Morning)
Issued at 609 AM CDT WED JUL 6 2016
The complex highly uncertain forecast extends to the aviation side of
things. Showers are developing over easter Kansas ahead of an area of
lift that aided by the overnight thunderstorms. These should impact
the Kansas City terminals over the next few hours. While there may be
some minor/brief lower ceilings and/or visibilities, overall, VFR
conditions are expected through the period with southerly winds.
There may be another round of storms late in the forecast but think
the better chances will be across northern Missouri.
&&
.EAX Watches/Warnings/Advisories...
KS...Heat Advisory from noon today to 8 PM CDT this evening for
KSZ025-057-060-102>105.
MO...Heat Advisory from noon today to 8 PM CDT this evening for
MOZ020-028-029-037-038-043>045-053-054.
&&
Update...CDB
Discussion...CDB
Aviation...CDBHazardous weather outlook, Jul 6, 4:03 AM CST, 3 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
503 AM CDT WED JUL 6 2016
KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040-
043>046-053-054-071015-
ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-JOHNSON KS-
ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-PUTNAM-SCHUYLER-
HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-BUCHANAN-CLINTON-
CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-RAY-CARROLL-CHARITON-
RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-CASS-JOHNSON MO-PETTIS-
COOPER-BATES-HENRY-
503 AM CDT WED JUL 6 2016
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND
WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS.
.DAY ONE...TODAY AND TONIGHT
EXCESSIVE HEAT AND HUMIDITY CONTINUES THIS AFTERNOON WITH HEAT
INDICES BETWEEN 95 AND 105 DEGREES. A FEW THUNDERSTORMS THIS MORNING.
ANOTHER ROUND OF STORMS POSSIBLE AFTER MIDNIGHT. A FEW SEVERE STORMS
PRODUCING MAINLY DAMAGING WINDS ARE POSSIBLE AFTER MIDNIGHT TONIGHT.
MORE DETAILED INFORMATION CAN BE ACCESSED AT...
HTTP://WWW.WEATHER.GOV/EAX/HWO
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
THUNDERSTORMS ARE POSSIBLE THURSDAY NIGHT INTO NEXT MONDAY. THE
EXCESSIVE HEAT AND HUMIDITY WILL REMAIN INTO THURSDAY WITH HEAT
INDICES BETWEEN 100 AND 108 DEGREES.
MORE DETAILED INFORMATION CAN BE ACCESSED AT...
HTTP://WWW.WEATHER.GOV/EAX/HWO
In the hours before
Special weather statement, Jul 6, 5:26 AM CST, 1 hour 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
626 AM CDT WED JUL 6 2016
KSZ025-102-061200-
ATCHISON KS-DONIPHAN KS-
626 AM CDT WED JUL 6 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN DONIPHAN AND WESTERN
ATCHISON COUNTIES UNTIL 700 AM CDT...
AT 625 AM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
MUSCOTAH...OR 10 MILES EAST OF HOLTON...MOVING NORTHEAST AT 35 MPH.
NICKEL SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
ATCHISON...EFFINGHAM...LANCASTER...MUSCOTAH...FARMINGTON...HURON AND
ARRINGTON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3960 9556 3966 9547 3965 9534 3973 9534
3975 9531 3954 9514 3942 9557
TIME...MOT...LOC 1125Z 235DEG 28KT 3950 9554
JULYFlash Flood, Buchanan
- When
- July 6, 7:16 AM CST to 9:16 AM CST
- Where
- Buchanan County, 1.23 mi S of Industrial City to 1.54 mi WNW of Hurlingen
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 39.802, -94.849
There was running water on Belt Highway from Frederick to Mitchell.
Thunderstorm Wind, Linn
- When
- July 6, 9:26 AM CST
- Where
- Linn County, 2.53 mi WSW of Meadville
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 39.760, -93.340
A cattle barn and some trees were blown down.
Thunderstorm Wind, Holt
- When
- July 7, 2:17 AM CST to 2:20 AM CST
- Where
- Holt County, Corning
- Measured
- 56 kt (64 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 40.250, -95.450
An 18-wheel rig flipped onto its side near Corning on Interstate 29. The interstate was closed to clean up the incident.
Thunderstorm Wind, Atchison
- When
- July 7, 2:20 AM CST to 2:25 AM CST
- Where
- Atchison County, 0.69 mi S of Rockport
- Measured
- 61 kt (70 mph) estimated gust
- Reported by
- Public
- Coordinates
- 40.410, -95.520
A large tree blew down on top of a car. This report was received via social media.
Thunderstorm Wind, Atchison
- When
- July 7, 2:25 AM CST to 2:28 AM CST
- Where
- Atchison County, 0.87 mi NE of Fairfax
- Measured
- 56 kt (64 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 40.340, -95.390
Tree limbs were blown down and a grain bin was blown over along Highway 59 near Fairfax. The size and condition of the tree limbs are unknown.
Thunderstorm Wind, Atchison
- When
- July 7, 2:25 AM CST to 2:28 AM CST
- Where
- Atchison County, 1.81 mi WNW of Fairfax
- Measured
- 61 kt (70 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 40.343, -95.430
An 18-wheel rig was blown over on Highway J west of Fairfax.
Thunderstorm Wind, Atchison
- When
- July 7, 2:27 AM CST to 2:30 AM CST
- Where
- Atchison County, 0.87 mi NE of Fairfax
- Measured
- 65 kt (75 mph) estimated gust
- Reported by
- Public
- Coordinates
- 40.340, -95.390
Powerlines were down throughout the town of Fairfax. A few trees were uprooted and grain bins were down across the area. This report was received via social media.
Thunderstorm Wind, Holt
- When
- July 7, 2:30 AM CST to 2:33 AM CST
- Where
- Holt County, 0.69 mi N of Mound City
- Measured
- 56 kt (64 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 40.140, -95.230
A tree was reported down in Mound City. The size and condition of the tree is unknown.
Thunderstorm Wind, Holt
- When
- July 7, 2:30 AM CST to 2:33 AM CST
- Where
- Holt County, 0.69 mi S of Craig
- Measured
- 56 kt (64 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 40.190, -95.370
Large trees were reported down in the city of Craig. City was without power for a period of time.
Thunderstorm Wind, Andrew
- When
- July 7, 2:56 AM CST to 2:59 AM CST
- Where
- Andrew County, 0.87 mi SE of Rosendale
- Measured
- 61 kt (70 mph) estimated gust
- Reported by
- Broadcast Media
- Coordinates
- 40.040, -94.820
C Highway in Rosendale was blocked due to significant tree damage in the road.
Thunderstorm Wind, Nodaway
- When
- July 7, 2:56 AM CST to 3:02 AM CST
- Where
- Nodaway County, Pickering
- Measured
- 61 kt (70 mph) estimated gust
- Reported by
- Public
- Coordinates
- 40.450, -94.830
A member of the public sent to the NWS security camera footage of several trees being damaged due to strong winds moving through the area. The limbs in the footage appeared to be 4 to 6 inches in diameter; however, the condition of the limbs or type of tree are not known. Other reports from Pickering indicated that the wind was still causing damage as late as 3:02 am CST, so used that as the ending time for the wind at Pickering, although it is conceivable that the wind lasted a bit longer than 3:02 am CST.
Thunderstorm Wind, Nodaway
- When
- July 7, 2:58 AM CST to 3:01 AM CST
- Where
- Nodaway County, 1.05 mi W of Maryville
- Measured
- 61 kt (70 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 40.350, -94.890
Northwest Missouri State University Police reported via social media that several trees were down across campus.
Thunderstorm Wind, Nodaway
- When
- July 7, 2:59 AM CST to 3:02 AM CST
- Where
- Nodaway County, 1.38 mi S of Maryville
- Measured
- 61 kt (70 mph) estimated gust
- Reported by
- Broadcast Media
- Coordinates
- 40.330, -94.870
Power lines were snapped and small out buildings were destroyed along South Main Street near Volunteer Avenue in Maryville.
Thunderstorm Wind, Nodaway
- When
- July 7, 3:00 AM CST to 3:03 AM CST
- Where
- Nodaway County, Hopkins
- Measured
- 61 kt (70 mph) estimated gust
- Reported by
- Broadcast Media
- Coordinates
- 40.550, -94.820
Damage to a fence was done by a large tree that fell on it. This report was received via social media.
Thunderstorm Wind, Nodaway
- When
- July 7, 3:02 AM CST to 3:05 AM CST
- Where
- Nodaway County, 0.53 mi W of Pickering
- Measured
- 61 kt (70 mph) estimated gust
- Reported by
- Broadcast Media
- Coordinates
- 40.450, -94.840
A tree caused damage to a roof in Pickering. This report was received via social media.
Thunderstorm Wind, Nodaway
- When
- July 7, 3:05 AM CST
- Where
- Nodaway County, 0.69 mi S of Maryville
- Measured
- 61 kt (70 mph) estimated gust
- Reported by
- Public
- Coordinates
- 40.340, -94.870
Power was out and large trees of unknown diameter and conditions were down across town.
Thunderstorm Wind, Nodaway
- When
- July 7, 3:05 AM CST to 3:08 AM CST
- Where
- Nodaway County, 0.53 mi E of Ravenwood
- Measured
- 70 kt (81 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 40.350, -94.670
Power lines were down across town.
Thunderstorm Wind, Buchanan
- When
- July 7, 3:07 AM CST to 3:10 AM CST
- Where
- Buchanan County, 1.74 mi ENE of St Joseph
- Measured
- 61 kt (70 mph) estimated gust
- Reported by
- Broadcast Media
- Coordinates
- 39.780, -94.820
A small tree brought down power lines on Brookside Drive near the Brookside Apartments. This report was received via social media.
Thunderstorm Wind, De Kalb
- When
- July 7, 3:23 AM CST to 3:26 AM CST
- Where
- De Kalb County, 1.74 mi NE of Maysville
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Public
- Coordinates
- 39.900, -94.360
Winds were estimated around 60 mph.
Thunderstorm Wind, Worth
- When
- July 7, 3:35 AM CST to 3:38 AM CST
- Where
- Worth County, 0.87 mi NE of Grant City
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 40.490, -94.410
A few trees were down in Grant City from strong winds.
Thunderstorm Wind, Platte
- When
- July 7, 3:35 AM CST to 3:38 AM CST
- Where
- Platte County, 2.14 mi E of Tiffany Spgs
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 39.270, -94.680
An estimated 60 mph wind gust occurred in SE Kansas City.
Thunderstorm Wind, Platte
- When
- July 7, 3:38 AM CST to 3:41 AM CST
- Where
- Platte County, 1.75 mi ESE of Tiffany Spgs
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- NWS Employee
- Coordinates
- 39.260, -94.690
Small tree branches about 2 to 3 inches in diameter were down near NW Old Tiffany Springs Road and N Amity Avenue.
Thunderstorm Wind, Clay
- When
- July 7, 3:44 AM CST to 3:47 AM CST
- Where
- Clay County, 1.07 mi E of Linden
- Measured
- 56 kt (64 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 39.200, -94.560
Large tree limbs over 6 inches in diameter were down.
Thunderstorm Wind, Clay
- When
- July 7, 3:45 AM CST to 3:48 AM CST
- Where
- Clay County, 1.48 mi NNE of Bigham Hgt
- Measured
- 61 kt (70 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 39.270, -94.570
Multiple large tree trunks were broken mid way up the trunk. The estimated wind speed was 70 mph.
Thunderstorm Wind, Clay
- When
- July 7, 3:45 AM CST to 3:48 AM CST
- Where
- Clay County, 4.94 mi WNW of Bigham Hgt
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 39.270, -94.668
A trained spotter estimated 60 mph gusts, potentially higher, at hotel 3 miles southeast of MCI airport.
Thunderstorm Wind, Clay
- When
- July 7, 3:50 AM CST to 3:53 AM CST
- Where
- Clay County, 2.76 mi ENE of Bigham Hgt
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Public
- Coordinates
- 39.260, -94.530
A small tree limb was broken off of a tree. This report was received via social media.
Thunderstorm Wind, Daviess
- When
- July 7, 3:50 AM CST to 3:53 AM CST
- Where
- Daviess County, 6.32 mi NE of Lock Spgs
- Measured
- 56 kt (64 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 39.910, -93.690
A large tree of unknown size or condition was reported down near Gallatin.
Thunderstorm Wind, Jackson
- When
- July 7, 3:53 AM CST to 3:56 AM CST
- Where
- Jackson County, 2.55 mi ENE of Kansas City
- Measured
- 56 kt (64 mph) measured gust
- Reported by
- Public
- Coordinates
- 39.100, -94.530
A member of the public reported a 64 mph wind gust from their Davis weather equipment.
Thunderstorm Wind, Jackson
- When
- July 7, 3:53 AM CST to 3:56 AM CST
- Where
- Jackson County, 2.55 mi ENE of Kansas City
- Measured
- 56 kt (64 mph) measured gust
- Reported by
- Public
- Coordinates
- 39.100, -94.530
A member of the public reported a 64 mph wind gust from their Davis weather equipment.
Thunderstorm Wind, Jackson
- When
- July 7, 3:54 AM CST to 3:57 AM CST
- Where
- Jackson County, 3.5 mi S of Kansas City
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Broadcast Media
- Coordinates
- 39.030, -94.580
Several trees of unknown diameter and condition were reported down between Oak and Holmes Streets along E 55th Street near Fairway.
Thunderstorm Wind, Ray
- When
- July 7, 4:05 AM CST to 4:08 AM CST
- Where
- Ray County, 0.53 mi E of Rayville
- Measured
- 65 kt (75 mph) estimated gust
- Reported by
- State Official
- Coordinates
- 39.350, -94.060
Multiple trees of unknown size and condition were down across the area.
Thunderstorm Wind, Jackson
- When
- July 7, 4:07 AM CST to 4:10 AM CST
- Where
- Jackson County, 2.77 mi WNW of Holmes Park
- Measured
- 56 kt (64 mph) estimated gust
- Reported by
- Public
- Coordinates
- 38.960, -94.600
A tree was down across a driveway near W 91st Street and Wornall Road. This report was received via social media.
Thunderstorm Wind, Jackson
- When
- July 7, 4:07 AM CST to 4:10 AM CST
- Where
- Jackson County, 4.15 mi S of Blue Spgs
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Public
- Coordinates
- 38.960, -94.280
A 6 inch tree limb was reported down 5 miles east of KLXT, which measured a 54 mph wind gust. This report was received via social media.
Thunderstorm Wind, Jackson
- When
- July 7, 4:10 AM CST to 4:13 AM CST
- Where
- Jackson County, 0.87 mi SE of Fairmont
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 39.090, -94.420
An estimated 60 mph wind gust occurred in Independence.
Thunderstorm Wind, Jackson
- When
- July 7, 4:10 AM CST to 4:13 AM CST
- Where
- Jackson County, 2.89 mi SSW of Kansas City
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 39.041, -94.591
A 60 mph wind was reported in the Country Club Plaza area.
Thunderstorm Wind, Jackson
- When
- July 7, 4:10 AM CST to 4:13 AM CST
- Where
- Jackson County, Blue Spgs
- Measured
- 56 kt (64 mph) estimated gust
- Reported by
- Public
- Coordinates
- 39.020, -94.280
A large tree limb of unknown size or condition was down near Blue Springs. This report was received via social media.
Thunderstorm Wind, Jackson
- When
- July 7, 4:13 AM CST to 4:16 AM CST
- Where
- Jackson County, 0.69 mi N of Oak Grove
- Measured
- 56 kt (64 mph) estimated gust
- Reported by
- Broadcast Media
- Coordinates
- 39.010, -94.130
Reports of several large tree limbs, 3 to 4 inches in diameter, were broken.
Thunderstorm Wind, Cass
- When
- July 7, 4:19 AM CST to 4:22 AM CST
- Where
- Cass County, 0.69 mi N of Pleasant Hill
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- NWS Employee
- Coordinates
- 38.790, -94.270
A well secured fireworks tent was blown down.
Thunderstorm Wind, Cass
- When
- July 7, 4:25 AM CST to 4:28 AM CST
- Where
- Cass County, 2.13 mi NW of Pleasant Hill Arpt
- Measured
- 56 kt (64 mph) estimated gust
- Reported by
- NWS Employee
- Coordinates
- 38.790, -94.360
A 12 inch tree limb of unknown condition broke.
Thunderstorm Wind, Livingston
- When
- July 7, 4:25 AM CST to 4:28 AM CST
- Where
- Livingston County, 0.69 mi S of Chillicothe
- Measured
- 56 kt (64 mph) estimated gust
- Reported by
- Broadcast Media
- Coordinates
- 39.790, -93.550
Media reports a few large tree limbs, around 3 to 4 inches in diameter, were down.
Thunderstorm Wind, Grundy
- When
- July 7, 4:30 AM CST to 4:33 AM CST
- Where
- Grundy County, 3.46 mi WNW of Dunlap
- Measured
- 56 kt (64 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 40.140, -93.540
A one foot tree limb of unknown condition was broken near Trenton.
Thunderstorm Wind, Johnson
- When
- July 7, 4:45 AM CST to 4:48 AM CST
- Where
- Johnson County, 0.88 mi SE of Warrensburg
- Measured
- 56 kt (64 mph) estimated gust
- Reported by
- Public
- Coordinates
- 38.760, -93.740
Multiple trees of unknown diameter or condition were down. This report was received via social media.
Thunderstorm Wind, Johnson
- When
- July 7, 4:50 AM CST to 4:53 AM CST
- Where
- Johnson County, 0.88 mi SE of Warrensburg
- Measured
- 56 kt (64 mph) estimated gust
- Reported by
- Fire Department/Rescue
- Coordinates
- 38.760, -93.740
Trees were down on the east side of town and power outages were reported in Warrensburg.
Thunderstorm Wind, Linn
- When
- July 7, 4:55 AM CST to 4:58 AM CST
- Where
- Linn County, 0.69 mi N of Brookfield
- Measured
- 61 kt (70 mph) estimated gust
- Reported by
- Public
- Coordinates
- 39.790, -93.080
Numerous trees of unknown size or condition were down across the area. A few powerlines were down as well.
Thunderstorm Wind, Chariton
- When
- July 7, 5:03 AM CST to 5:06 AM CST
- Where
- Chariton County, 0.53 mi E of Keytesville
- Measured
- 61 kt (70 mph) estimated gust
- Reported by
- State Official
- Coordinates
- 39.430, -92.940
A tree of unknown size and condition was down on a house near Keytesville.
Thunderstorm Wind, Linn
- When
- July 7, 5:05 AM CST to 5:08 AM CST
- Where
- Linn County, 1.27 mi ESE of Marceline
- Measured
- 65 kt (75 mph) estimated gust
- Reported by
- Public
- Coordinates
- 39.710, -92.950
Multiple tree branches of a maple tree ranging from 5 to 12 inches in diameter were broken.
Thunderstorm Wind, Pettis
- When
- July 7, 5:16 AM CST to 5:19 AM CST
- Where
- Pettis County, 0.54 mi W of Green Ridge
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Public
- Coordinates
- 38.620, -93.410
Winds were estimated at 60 mph.
Thunderstorm Wind, Howard
- When
- July 7, 5:20 AM CST to 5:23 AM CST
- Where
- Howard County, 3.99 mi ESE of Steinmetz
- Measured
- 56 kt (64 mph) estimated gust
- Reported by
- State Official
- Coordinates
- 39.230, -92.760
Multiple trees and powerlines were down across the area.
Thunderstorm Wind, Cooper
- When
- July 7, 5:20 AM CST to 5:23 AM CST
- Where
- Cooper County, 0.54 mi E of Pilot Grove
- Measured
- 70 kt (81 mph) estimated gust
- Reported by
- State Official
- Coordinates
- 38.870, -92.910
The top of a tree of unknown size or condition was twisted and a 20 inch tree was down. Powerlines across the area were down as well.
Thunderstorm Wind, Randolph
- When
- July 7, 5:43 AM CST to 5:46 AM CST
- Where
- Randolph County, 0.53 mi W of Moberly
- Measured
- 61 kt (70 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 39.420, -92.440
Power was out in Moberly due to several trees of unknown size or condition being down across the town.
Thunderstorm Wind, Macon
- When
- July 7, 5:47 AM CST to 5:50 AM CST
- Where
- Macon County, 0.87 mi SW of Anabel
- Measured
- 56 kt (64 mph) estimated gust
- Reported by
- State Official
- Coordinates
- 39.740, -92.360
Numerous trees and tree limbs of unknown size and condition were down in the area.
Thunderstorm Wind, Saline
- When
- July 7, 5:47 AM CST to 5:50 AM CST
- Where
- Saline County, 1.38 mi N of Sweet Spgs
- Measured
- 61 kt (70 mph) estimated gust
- Reported by
- State Official
- Coordinates
- 38.990, -93.420
Power poles and trees of unknown size and condition were down near Sweet Springs.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heat in Nevada, July 6 to 9, 20164 deaths · 1 event
- Excessive Heat in Pennsylvania, July 6 to 8, 20163 deaths · 1 event
- Flash Flooding and Flood in Tennessee, July 6 to 7, 2016$12 million · 1 in hail · 117 events
- Tornado and Hail in Montana, July 6, 20161 death · 1 injured · EF0 · 7 events
- Tornadoes and Flood in Kentucky, July 6, 2016$686,000 · EF1 · 23 events
- Flash Flooding and Flooding in Kentucky, July 6 to 7, 2016$3.0 million · 14 events
- Tornado and Damaging Winds in Illinois, July 6, 20162 injured · $408,000 · EF1 · 6 events
- Tornadoes and Hail in Nebraska, July 6, 2016$45,000 · EF1 · 47 events
- Damaging Winds in Texas, July 6, 2016$762,000 · 73 kt wind · 8 events
- Hail and Damaging Winds in Iowa, July 6 to 7, 2016$355,000 · 1.5 in hail · 19 events
- Damaging Winds in Illinois, July 6, 2016$233,000 · 52 kt wind · 10 events
- Hail and Damaging Winds in Nebraska, July 6 to 7, 2016$169,000 · 1 in hail · 13 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 650248, 650249, 650251, 650253, 650254, 650255, 650256, 650260, 650261, 650275, 653003, 650277, 650279, 650283, 650284, 650281, 650282, 650285, 650314, 650286, 650290, 650287, 650288, 650289, 653001, 650335, 650339, 650332, 650333, 650320, 650324, 650328, 650336, 650291, 650313, 650334, 650321, 650318, 650319, 650326, and more.